Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2017, 6:22 PM EDT for Cecil County, Maryland. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 23, 2017, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 106 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
861
WWUS81 KPHI 232222
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
622 PM EDT SUN JUL 23 2017
MDZ008-PAZ101-232300-
Cecil-Western Chester-
622 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...
At 620 PM EDT, a strong thunderstorm was located over Havre De Grace,
drifting slowly northeast at 5 mph.
Locations impacted include...
Havre De Grace, North East, Rising Sun, Charlestown, Zion,
Richardsmere, Woodlawn, West Nottingham, Octoraro, Conowingo, Rock
Springs, Bay View, Farmington, Perryville and Port Deposit.
These storms will contain gusty winds up to 40 mph, torrential
downpours and occasional cloud to ground lightning.
Heavy rainfall will lead to ponding of water on roadways and poor
visibility at times this afternoon. Flash flooding could develop
shortly.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3972 7614 3974 7612 3973 7610 3974 7609
3974 7607 3965 7591 3956 7588 3950 7598
3952 7598 3955 7602 3955 7609 3965 7616
3972 7623
TIME...MOT...LOC 2220Z 230DEG 6KT 3958 7607
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:32 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 23, 4:32 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
432 PM EDT Sun Jul 23 2017
.SYNOPSIS...
A frontal boundary extended from the southern Great Lakes to
our region this afternoon. Low pressure will ride eastward along
the front and it should pass through our area on Monday. A
second low will follow on Monday night and Tuesday as the
boundary sinks slowly to the south. High pressure is forecast to
build down from the northwest for the middle part of the week.
A cold front from the northwest is anticipated to arrive on
Friday. The front is expected to move slowly to our southeast
over the weekend as areas of low pressure travel along it.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
**A Flash Flood Watch is in effect for the I-95 corridor and
areas to the north and west for tonight through early Monday
morning.**
A nice break from the heat of the past couple days today as a
boundary sank southward through the region, bringing in a cooler
easterly flow. Areas along Delmarva remained below the boundary
and remained a bit warmer (and moister) with a southwesterly
flow all day.
Convection has started firing up this afternoon, mainly in the
vicinity of the (essentially) stalled boundary. This will be the
main focus area, especially this afternoon and early evening,
for convection to develop and sustain itself. Convection will
remain scattered across the area through this evening. This
first round will lose some of its oomph as the sun sets and it
loses some of the much needed lift it needs to be sustained.
Areas to the north and east of the boundary are little more
stable due to the continued onshore flow and will see less
activity (if any) this afternoon and early evening.
The boundary may move slightly north tonight but will remain
nearly stationary into Monday. A low pressure system will
develop along the boundary and move into our area late tonight.
Heavy rain and thunderstorms will accompany the system. This
second batch of rain is more problematic than the convection we
will see this afternoon and evening. A good swatch of 1-2 inches
of rain fell last night. We have not had ample time to dry out
so the ground will be unable to absorb nearly as much
precipitation as it otherwise would. Models have trended wetter
with the latest runs and put a bullseye, or more of a heavy
swath, of rain across our area. The focus looks to be more along
the I-95 corridor but some of the models show a slight shift to
the north and west of I-95. With PWATS still running around
1.5-2.0 inches across the region, we will have plenty of
moisture to feed into showers and thunderstorms and torrential
rainfall will occur. While the models are outputting pretty
high, and what look like unreasonable, amounts it seems likely
that a good 2-4 inch rainfall will occur within our CWA. A lack
of strong flow at the surface and aloft shows that storms may
not move very quickly (or at all), enhancing the flash flood
threat.
With higher confidence that flash flooding will occur somewhere
in the CWA, we have issued a Flash Flood Watch for the I-95
corridor and areas to the north and west through Monday morning.
Temperatures have certainly been cooler today than of late but
expect a decent amount of cloud cover to remain over the region
through tonight. This will keep the temperatures more moderate
overnight tonight. Expect lows to range from the upper 60s
across the southern Poconos to the low to mid 70s across the
region.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The boundary remains in the area with the low pressure system
moving through the region on Monday. A cold front will drop down
from the the north on Monday, taking its time as it makes its
way through our area. A continued chance for showers exists
through much of the day with a chance for some thunderstorms as
well. Heavy rain will remain a threat in some of the stronger
showers and in thunderstorms.
Some clearing may occur during the afternoon, mainly southern
areas, with more clearing expected towards evening.
Highs will rebound slightly and dewpoints should start to drop,
although that may be a slower process. It will still feel
humid, especially across Delmarva and extreme southern New
Jersey. Expect highs to be in the lower 90s from
I-95/Philadelphia and points to the south and in the mid to
upper 80s through central New Jersey. Lehigh Valley, Pocono and
northern New Jersey will remain cooler with highs in the 70s to
around 80.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A chance of showers and thunderstorms will linger into Monday
night. Based on the latest model guidance, drying may be delayed
a bit. It now appears as though the mid level short wave trough
from the northwest will not arrive until late Tuesday. As a
result, we will keep some clouds and a slight chance of showers
for Tuesday.
Dry air is anticipated to follow the mid level trough for
Tuesday night through Wednesday night.
A cold front is expected to approach from the northwest on
Thursday and it should pass through our region on Friday. We
will indicate an increasing chance for showers and thunderstorms
at that time.
The forward progress of the front is expected to slow over the
weekend as waves of low pressure travel along the boundary. We
will continue to carry a mainly dry forecast for Saturday and
Sunday, but that could change if the front starts to trend
toward being even less progressive.
Temperatures are expected to be seasonable during the period
from Monday night through Sunday.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Scattered convection across the region through tonight with
showers continuing through the overnight hours. Periods of heavy
rain with IFR conditions possible, especially from KILG/KPHL
and terminals to the north and west. Timing remains an issue but
best time frame for convection this evening is between 23Z-04Z
with lower confidence in convection overnight. There remains the
potential for strong to severe storms today with gusty to
damaging downburst winds and torrential rainfall.
VFR/MVFR conditions have prevailed through much of the day and
we should see mainly VFR conditions at the terminals outside of
showers and convection. Conditions will deteriorate as storms
arrive and ceilings and visibilities will remain MVFR, possibly
IFR, through much of the night and into Monday morning.
Conditions will be slow to improve on Monday but are expected to
return to VFR by late morning/early afternoon.
Winds...Easterly winds at the terminals today have remained
light, around 10 knots or less across the region. Winds will
become light and variable overnight and then become mainly west
to northwest for KPHL/KILG/KMIV/KACY/KRDG and more north to
northeast for KTTN and KABE for Monday. Winds speeds are
expected to remain around 10 knots or less.
OUTLOOK...
Monday night...Conditions lowering to MVFR and possibly IFR. A
chance of showers and thunderstorms.
Tuesday...MVFR and IFR conditions possible in the early
morning, then VFR.
Tuesday night through Wednesday night...Mainly VFR.
Thursday...Mainly VFR. A chance of afternoon showers and
thunderstorms.
Thursday night and Friday...MVFR and IFR conditions are
possible in showers and thunderstorms.
&&
.MARINE...
Sub-advisory conditions are expected to continue on the area
waters through Monday. Seas are 2 to 4 feet on the ocean and
around 2 to 3 feet on the Delaware Bay. While seas are expected
to remain below 5 feet, they may near 5 feet late tonight/early
Monday, mainly our northernmost waters. Additionally, winds will
pick up some overnight our of the east in response to a surface
low moving over the area and a tightening pressure gradient.
The gradient doesn't look to fully wrap up until the surface low
is to the east of our area. Winds may gusty briefly near 25
knots but confidence is low that a small craft advisory will be
needed.
Showers and thunderstorms will impact the area waters through
tonight, with locally higher seas and gusty winds.
OUTLOOK...
Monday night through Friday...No marine headlines are
anticipated.
RIP CURRENTS...
A moderate risk for risk currents is expected to continue
through this evening for the New Jersey beaches. A low risk
remains for the Delaware beaches. Similar conditions are
expected to continue for Monday.
&&
.TIDES/COASTAL FLOODING...
There is Coastal Flood Advisory in effect for this evening's
high tide along the New Jersey and Delaware coasts and along
Delaware Bay.
An onshore flow along the coast from Sandy Hook down to around
Atlantic City almost guarantees minor flooding for the New
Jersey coast. Conditions may be a bit marginal for Delaware.
The astronomical tides will remain high for Monday evening's
high tide and another Coastal Flood Advisory may be needed at
that time.
&&
.EQUIPMENT...
Dew point readings at KDOV continue to measure too high
compared to surrounding locations and should be treated as
unrepresentative of the area.
Hamburg NJ transmitter is off the air. No known rts.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ054-055-060>062-
070-071-101>106.
NJ...Flash Flood Watch through late tonight for NJZ001-007>010-012-
013-015>019.
Coastal Flood Advisory until 1 AM EDT Monday for NJZ012>014-
020>027.
DE...Flash Flood Watch through late tonight for DEZ001.
Coastal Flood Advisory until 1 AM EDT Monday for DEZ002>004.
MD...Flash Flood Watch through late tonight for MDZ008.
MARINE...None.
&&
Synopsis...Iovino
Near Term...Meola
Short Term...Meola
Long Term...Iovino
Aviation...Iovino/Meola
Marine...Iovino/Meola
Tides/Coastal Flooding...Iovino
Equipment...StaffHazardous weather outlook, Jul 23, 4:30 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 430 PM EDT Sun Jul 23 2017 NJZ001-007>010-015-019-PAZ054-055-061-062-105-106-242030- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer- Northwestern Burlington-Carbon-Monroe-Lehigh-Northampton-Upper Bucks- Lower Bucks- 430 PM EDT Sun Jul 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NJZ012-013-242030- Middlesex-Western Monmouth- 430 PM EDT Sun Jul 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for central New Jersey and northern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NJZ020-027-242030- Ocean-Southeastern Burlington- 430 PM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Thunderstorms may produce poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. DEZ001-MDZ008-NJZ016>018-PAZ060-070-071-101>104-242030- New Castle-Cecil-Salem-Gloucester-Camden-Berks-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery- 430 PM EDT Sun Jul 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ012-015-019-020-242030- Kent MD-Queen Annes-Talbot-Caroline- 430 PM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. Thunderstorms may produce damaging winds and/or poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. DEZ002>004-NJZ021>023-242030- Kent-Inland Sussex-Delaware Beaches-Cumberland-Atlantic-Cape May- 430 PM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Thunderstorms may produce damaging winds and/or poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NJZ014-026-242030- Eastern Monmouth-Coastal Ocean- 430 PM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. There is a moderate risk for the formation of dangerous rip currents. Thunderstorms may produce poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. A moderate risk for the development of dangerous rip currents is expected on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NJZ024-025-242030- Atlantic Coastal Cape May-Coastal Atlantic- 430 PM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. There is a moderate risk for the formation of dangerous rip currents. Thunderstorms may produce damaging winds and/or poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. A moderate risk for the development of dangerous rip currents is expected on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ450-451-242030- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 430 PM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Thunderstorms may produce wind gusts over 34 knots. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may produce wind gusts over 34 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ430-431-452>455-242030- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 430 PM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Thunderstorms may produce wind gusts over 34 knots. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may produce wind gusts over 34 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 23, 4:44 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
444 PM EDT SUN JUL 23 2017
DEZ001-MDZ008-NJZ016-PAZ102-232100-
New Castle-Cecil-Salem-Eastern Chester-
444 PM EDT SUN JUL 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
EASTERN CECIL...NORTHWESTERN SALEM AND SOUTH CENTRAL CHESTER
COUNTIES...
At 443 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Hockessin to Bear. Movement was east at
10 mph.
Locations impacted include...
Wilmington, Newark, Elkton, Pennsville, Carneys Point, Elsmere, New
Castle, Penns Grove, Salem, Delaware City, Newport, Arden, Stanton,
North Star, Glasgow, Bear, Talleyville, Wilmington Manor, Pike Creek
and Ashland.
These storms will contain gusty winds up to 45 mph, pea-size hail,
torrential downpours and occasional cloud to ground lightning.
Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3982 7575 3981 7545 3956 7544 3956 7552
3958 7551 3960 7555 3962 7557 3966 7552
3971 7549 3972 7551 3962 7561 3960 7561
3959 7556 3959 7557 3956 7557 3955 7580
TIME...MOT...LOC 2043Z 263DEG 8KT 3976 7567 3961 7571
JRKLocal storm report, Jul 23, 5:16 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM MARINE TSTM WIND SHIP JOHN SHOAL NOS 39.30N 75.38W
07/23/2017 M41 MPH ANZ430 NJ NOS PLATFORM
&&
EVENT NUMBER PHI1701110
FRANCKSpecial weather statement, Jul 23, 5:22 PM EDT, 1 hour before
Special Weather Statement National Weather Service Mount Holly NJ 522 PM EDT SUN JUL 23 2017 DEZ001-PAZ070-101-102-232145- New Castle-Delaware-Western Chester-Eastern Chester- 522 PM EDT SUN JUL 23 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NEW CASTLE... SOUTHEASTERN CHESTER AND SOUTHWESTERN DELAWARE COUNTIES... At 522 PM EDT, a strong thunderstorm was located near Westtown, or near West Chester, moving northeast at 15 mph. Locations impacted include... West Chester, Westtown, Downingtown, Gradyville, Cheyney, Newtown Square, Elam, Lionville, Marshallton, Lima, Concordville, Lionville-Marchwood, Broomall, Paoli, Radnor Township, West Goshen, Malvern, Chester Heights, Exton and Upper Providence Township. These storms will contain gusty winds up to 40 mph, torrential downpours and occasional cloud to ground lightning. Locally heavy rainfall will lead to ponding of water on roadways and poor visibility at times this afternoon. Poor drainage flooding could also develop. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3980 7559 3987 7571 4008 7569 3999 7534 TIME...MOT...LOC 2122Z 204DEG 12KT 3989 7562 JRK
Special weather statement, Jul 23, 5:47 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
547 PM EDT SUN JUL 23 2017
MDZ008-232215-
Cecil-
547 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CECIL COUNTY...
At 546 PM EDT, a strong thunderstorm was located near Charlestown, or
near Havre De Grace, moving east at 15 mph.
Locations impacted include...
Elkton, North East, Charlestown, Cherry Hill, Cayots, Bay View,
Hollywood Beach, Woodlawn, Perryville and Chesapeake City.
These storms will contain gusty winds up to 40 mph, torrential
downpours and occasional cloud to ground lightning.
Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3964 7608 3967 7585 3943 7578 3941 7602
3943 7599 3946 7601 3952 7598 3955 7603
3955 7608 3959 7611
TIME...MOT...LOC 2146Z 261DEG 12KT 3951 7602
JRKSpecial weather statement, Jul 23, 6:08 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
608 PM EDT SUN JUL 23 2017
PAZ070-101>104-232245-
Eastern Montgomery-Western Montgomery-Delaware-Western
Chester-Eastern Chester-
608 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MONTGOMERY...
NORTHEASTERN CHESTER AND NORTH CENTRAL DELAWARE COUNTIES...
At 607 PM EDT, a strong thunderstorm was located near Gradyville, or
near West Chester, moving north at 15 mph.
Locations impacted include...
Norristown, Phoenixville, West Norriton, East Norriton, Conshohocken,
Gradyville, Valley Forge, Paoli, Newtown Square, Radnor Township,
King Of Prussia, Plymouth Meeting, Bridgeport, Malvern, West
Conshohocken, Audubon, Chesterbrook, Eagleville, Devon-Berwyn and
Trooper.
These storms will contain gusty winds up to 45 mph, torrential
downpours and occasional cloud to ground lightning.
Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3994 7545 3994 7552 3999 7554 4014 7556
4017 7539 4011 7528 4002 7536
TIME...MOT...LOC 2207Z 195DEG 14KT 3999 7550
JRKSpecial weather statement, Jul 23, 6:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
622 PM EDT SUN JUL 23 2017
MDZ008-PAZ101-232300-
Cecil-Western Chester-
622 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...
At 620 PM EDT, a strong thunderstorm was located over Havre De Grace,
drifting slowly northeast at 5 mph.
Locations impacted include...
Havre De Grace, North East, Rising Sun, Charlestown, Zion,
Richardsmere, Woodlawn, West Nottingham, Octoraro, Conowingo, Rock
Springs, Bay View, Farmington, Perryville and Port Deposit.
These storms will contain gusty winds up to 40 mph, torrential
downpours and occasional cloud to ground lightning.
Heavy rainfall will lead to ponding of water on roadways and poor
visibility at times this afternoon. Flash flooding could develop
shortly.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3972 7614 3974 7612 3973 7610 3974 7609
3974 7607 3965 7591 3956 7588 3950 7598
3952 7598 3955 7602 3955 7609 3965 7616
3972 7623
TIME...MOT...LOC 2220Z 230DEG 6KT 3958 7607
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:05 PM EDT | Special Weather Statement | PHI | Ocean | 25 min |
| Jul 22, 10:52 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 4 hr |
| Jul 23, 12:01 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 25 hr |
| Jul 23, 3:16 PM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 15 hr |
| Jul 23, 3:43 PM EDT | Special Marine Warning | PHI | 92 min | |
| Jul 23, 4:29 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 26 min |
| Jul 23, 4:39 PM EDT | Areal Flood Advisory | PHI | Cape May, Cumberland, Salem | 4 hr |
| Jul 23, 4:40 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 23, 4:26 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Jul 23, 4:48 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 4 hr |
| Jul 23, 5:22 PM EDT | Special Weather Statement | PHI | Delaware | 23 min |
| Jul 23, 6:08 PM EDT | Special Weather Statement | PHI | Delaware | 37 min |
| Jul 23, 6:53 PM EDT | Flash Flood Warning | PHI | Chester, Delaware | 14 hr |
| Jul 23, 7:20 PM EDT | Flash Flood Warning | PHI | Berks, Chester, Montgomery | 6 hr |
| Jul 23, 7:41 PM EDT | Flash Flood Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 6 hr |
| Jul 22, 10:18 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 72 min |
| Jul 22, 11:26 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 4 hr |
| Jul 23, 2:38 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 67 min |
| Jul 23, 2:47 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 43 min |
| Jul 23, 2:53 PM EDT | Special Weather Statement | PHI | Cecil | 52 min |
| Jul 23, 3:27 PM EDT | Special Weather Statement | PHI | Cecil | 33 min |
| Jul 23, 3:31 PM EDT | Special Weather Statement | PHI | Dorchester | 44 min |
| Jul 23, 3:53 PM EDT | Areal Flood Advisory | PHI | Cecil, Kent | 4 hr |
| Jul 23, 5:40 PM EDT | Areal Flood Advisory | PHI | Cecil | 4 hr |
| Jul 23, 5:47 PM EDT | Special Weather Statement | PHI | Cecil | 28 min |
| Jul 23, 6:26 PM EDT | Flash Flood Warning | PHI | Cecil | 4 hr |
| Jul 22, 11:11 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| Jul 23, 4:15 PM EDT | Special Weather Statement | PHI | New Castle | 30 min |
| Jul 23, 4:21 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
| Jul 23, 4:44 PM EDT | Special Weather Statement | PHI | New Castle | 16 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.